MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6, patient information: the customer declined to provide since the product did not contact the eye and due to patient privacy.Section d6a, if implanted, give date: not applicable as the device did not contact the patient.Section d6b, if explanted, give date: not applicable as the device did not contact the patient, therefore not explanted.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information.However, it was not provided.All pertinent information available to johnson & johnson surgical vision.
 
Event or Problem Description
It was reported that the leading haptic on the preloaded johnson and johnson (jnj) intraocular lens (iol) was inverted and excessive resistance was felt when advancing the iol.The doctor noticed the inverted haptic under a microscope.There was no contact with the preloaded device or iol.The procedure was completed with a backup lens.There were no complications such as a capsule tear, vitrectomy or sutures.Reportedly, the directions for use were followed.The patient is doing well.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: aug 19, 2025.Section h3: evaluated by manufacturer? yes.Device evaluation: the complaint product was received.The product was visually inspected under magnification revealing that a portion of torn lens was inside the cartridge tip.The cartridge tip was observed to be damaged.Ophthalmic viscosurgical device (ovd) was observed inside the cartridge.The plunger rod, lens module, and handpiece were inspected, and no issues were identified.The lens was also visually inspected revealing that the lens was torn with one haptic detached, and coated in viscoelastic residue.The lens was cleaned and inspected and no further issues were identified.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: pma/510(k) number in the initial mdr was inadvertently submitted missing the "p" before the numerical value.The complete number is p980040.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22581056
Report Number3012236936-2025-000201
Device Sequence Number7232858
Product Code MFK
UDI-Device Identifier05050474811300
UDI-Public(01)05050474811300(17)270731
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/28/2025
12/15/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date09/04/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown